or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › Family Planning › Mini Pill Questions
New Posts  All Forums:Forum Nav:

Mini Pill Questions

post #1 of 8
Thread Starter 

Hi everyone,

 

I'm new to this site. Just thought I'd ask you guys some questions I have about the mini pill. My DD was born in Nov last year and I got the IUD in February. After nine long months with the IUD I had it removed (I already feel much better). I went on the mini-pill on Nov 11th. So far I haven't had a period at all, no spotting or anything, but I'm feeling a little sick and I'm wondering if I could be pregnant again (I plan to test tomorrow). I have started my second pack. So my questions are:

 

Has anyone gotten pregnant on the mini-pill?

 

If you have taken the mini-pill, did you miss periods regularly?

 

Can the mini-pill make you feel sick? 

 

Thanks! :)

post #2 of 8
Thread Starter 

bump?

post #3 of 8

It has been many years since I took the mini-pill, but when I did I only got mild nausea and periods were regular. I liked that the hormone dose was low and I was able to tolerate it (all other pill types I felt severley nausesous, like a constant morning-sickness). However, it is important to take it around the same time each day, and even with proper use, the failure rate is higher than a "regular" pill, and about the same as using NFP including withdrawl, so I didn't see the point in using it.

 

To sum up; it is more likely to get pregnant on the mini pill than regular pill. You should get regular periods. I would test asap :) However, the IUD could be messing with things, too, and are you still nursing? Good luck!
 

post #4 of 8

Were you having regular periods before the mini-pill?  Are you nursing?  It's possible not to have PPAF yet, or for it to be erratic due to nursing - also, my doctor told me I may not get my period on it at all, especially if nursing.  It is progesterone only, like the Depo shot - those methods tend to make your period either really light, possibly erratic, and for some women it disappears all together (I rarely got a period on Depo - I was on it for years and had maybe a couple of periods).

 

I had HORRIBLE bouts of nausea on the mini-pill, and was pretty much constantly convinced I was pregnant (dizzy, heartburn, headaches, all kinds of symptoms).  It was quite nerve-wracking, especially since it's not quite as effective as a combo pill.  Testing may put your mind at ease, but for me, I finally gave up and started charting - MUCH happier knowing what's going on in my body, with no side effects! thumb.gif

post #5 of 8
I am on the mini pill now and am nervous I might be prego again. I am feeling nauseous and am getting slight headaches. Idk if it nerves or the chance of being pregnant or the pill itself.
I am not Bfing anymore and missed an entire day of the pill. I took two the following day and then just continued like normal. I have always been very good about taking it the same time every day except this one time.
Do you think my chances of getting pregnant were high that week?
post #6 of 8

I can't know for certain (and I would test if I were you) but I can tell you any time I missed a pill, the nausea and headaches were always the result - it was predictable.  Maybe because of the fluctuation of hormones?  On the other hand, when I went off it (charting now) it took 2 days for fertile mucus to appear (that sperm could live in) and 3 or 4 for me to ovulate.  Did you have sex within 48 hours of the missed pill?  If so, it's possible.  But based on my experience, I'd put money on it just being an effect of taking the two pills the next day.  Hope you feel better soon! (it took me a week or so)

post #7 of 8

It's part of why I got off it - I was constantly scared I was pregnant, and feeling awful, when I missed a pill.  It is less effective when you are no longer breastfeeding, but I think it goes from 99 percent to about 95-96 percent (so, not drastic).

post #8 of 8
Hi, thanks for the response.
I didn't have sex 48 hours after I missed the pill but I did have it 4 days after. It's been a week and a half since I took the two the same day and today I started feeling a little crampy. If I don't get AF by next week I will definitely test. Ugh, I need to get on the combo pill. This is too nerve wrecking.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Family Planning
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › Family Planning › Mini Pill Questions